MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Model Number CAT8XTORQ115KIT-B
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the iliac vein using an indigo system aspiration catheter 8 (cat8) and non-penumbra sheaths.During the procedure, the physician placed a sheath in the target vessel.While advancing the cat8 through the sheath, the physician experienced resistance, and the cat8 became stuck; therefore, they were removed.The physician then placed a second sheath in the vessel and advanced the same cat8 through the second sheath, and the same issue occurred; therefore, the cat8 was removed.The procedure was completed by using another cat8, the aforementioned first sheath, and administering tissue plasminogen activator (tpa) drip.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned cat8 was ovalized at approximately 109.0 cm and 111.0 cm from the hub.Conclusions: evaluation of the returned cat8 revealed ovalizations on its distal shaft.If the device is forcefully gripped or pinched during the procedure, damages such as ovalizations may occur.The ovalizations on the distal shaft likely contributed to the reported resistance during the procedure.During functional testing, the returned cat8 was able to advance through a demonstration peelable introducer sheath with resistance due to the ovalizations.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10077371
Report Number3005168196-2020-00669
Device Sequence Number2848212
Product Code DXE
UDI-Device Identifier00815948022485
UDI-Public00815948022485
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model NumberCAT8XTORQ115KIT-B
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberC19986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Date Report Sent to FDA01/01/2005